Alert archive / Ohio / Special Marine Warnings in 2002

Special Marine Warning 13, NWS Cleveland, OH

April 28, 2002

NWS Cleveland, OH issued this special marine warning at Apr 28, 2002, 12:09 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2002, 12:09 PM EDT (16:09 UTC)
Expired
Apr 28, 2002, 2:15 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Apr 28, 11:00 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 28, 11:00 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 AM EDT SUN APR 28 2002

UPDATED THE FORECAST TO ADD WIND ADVISORY TO ALL OF THE CWA...AS
WINDS WERE ALREADY IN THE LOWER 20 MPH AND GUST IN THE UPPER 20 TO
30 MPH.  THE WINDS SHOULD INCREASE TO 30 MPH AND GUST TO 40 MPH THIS
AFTERNOON...AS THE COLD FRONT MOVES THROUGH THE CWA THIS AFTERNOON.

ALSO RAISED THE TEMPS TO THE UPPER 60S IN NW PA AND IN NW OH...AND
IN NC AND NE OH RAISED TEMPS TO AROUND 70.  TEMPS WERE ALREADY IN
THE MID TO UPPER 60S ACROSS MOST OF THE CWA LATE THIS MORNING.

I ALSO PUT IN THAT SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS IN NC/NE OH AND NW PA...AS SPC HAD THAT AREA IN A MOD
RISK.

.CLE...
OH...WND ADV
PA...WND ADV
GALE LERI

BAXTER

In the hours before

Special weather statement, Apr 28, 8:10 AM EDT, 3 hours 59 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
810 AM EDT SUN APR 28 2002

THE NATIONAL SEVERE STORMS FORECAST CENTER IN NORMAN OKLAHOMA
HAS INDICATED THAT A THREAT OF SEVERE THUNDERSTORMS EXISTS TODAY FOR
MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A STRONG COLD
FRONT MOVING EAST ACROSS THE AREA TODAY.  A FEW OF THE THUNDERSTORMS
MAY BECOME SEVERE WITH THE MAIN THREAT BEING FROM DAMAGING STRAIGHT
LINE WINDS.  THE THREAT FOR SEVERE WEATHER WILL GREATLY DIMINISH ONCE
THE FRONT MOVES THROUGH.

CURRENT PROJECTIONS HAVE THE COLD FRONT REACHING THE TOLEDO AND
FINDLAY AREAS JUST AFTER NOON AND MOVING TO NEAR INTERSTATE 71
BY THE MIDDLE PART OF THE AFTERNOON.  THIS FRONT IS EXPECTED TO
MOVE INTO WESTERN PENNSYLVANIA BY LATE AFTERNOON.  THE EASTERN
PORTION OF THE AREA WILL SEE THE GREATEST CHANCES FOR SEVERE
WEATHER TODAY.  TEMPERATURES IN THIS AREA WILL WARM ENOUGH IN
ADVANCE OF THE FRONT TO ALLOW THE ATMOSPHERE TO BECOME VERY
UNSTABLE.

SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OR THE INTERNET
FOR THE LATEST WEATHER UPDATES.

KUBINA/SEM
...CORRECTED THE PRODUCT HEADER & EXPIRATION TIME...

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:55 AM EDTSpecial Marine WarningCLE2 hr
Apr 28, 11:59 AM EDTSevere Thunderstorm WarningCLEErie, Lorain46 min
Apr 28, 12:09 PM EDTSpecial Marine WarningCLE2 hr
Apr 28, 12:09 PM EDTSpecial Marine WarningCLE2 hr
Apr 28, 12:14 PM EDTSevere Thunderstorm WarningCLEHuron46 min
Apr 28, 12:43 PM EDTTornado WarningCLERichland32 min
Apr 28, 12:48 PM EDTTornado WarningCLEMedina42 min
Apr 28, 12:55 PM EDTSevere Thunderstorm WarningCLEKnox50 min
Apr 28, 12:56 PM EDTSevere Thunderstorm WarningCLEAshtabula34 min
Apr 28, 1:02 PM EDTTornado WarningCLEAshtabula43 min
Apr 28, 1:08 PM EDTSevere Thunderstorm WarningCLEKnox52 min
Apr 28, 1:17 PM EDTSevere Thunderstorm WarningCLESummit43 min
Apr 28, 1:22 PM EDTTornado WarningCLEWayne38 min
Apr 28, 1:26 PM EDTSevere Thunderstorm WarningCLEHolmes49 min
Apr 28, 1:35 PM EDTSevere Thunderstorm WarningCLEPortage40 min
Apr 28, 1:42 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga48 min
Apr 28, 1:46 PM EDTSevere Thunderstorm WarningCLEStark44 min
Apr 28, 1:51 PM EDTTornado WarningCLEStark24 min
Apr 28, 1:58 PM EDTSevere Thunderstorm WarningCLETrumbull47 min
Apr 28, 2:12 PM EDTSevere Thunderstorm WarningCLEMahoning63 min
Apr 28, 1:41 PM EDTSevere Thunderstorm WarningCLEErie64 min
Apr 28, 1:58 PM EDTTornado WarningCLEErie32 min

Nearby

Special Marine Warnings in Ohio, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.